E-cig users are reporting seizures to the FDA

Health
VAping_1541764241737.jpeg

The FDA is receiving reports that some youth and young adults have experienced seizures after using e-cigarettes.

Seizures or convulsions are known potential side effects of nicotine toxicity. Youth and young adult users should also be aware that vaping can contain as much nicotine as a pack of regular cigarettes. Vapes may be used more frequently because they are easier to hide and may expose users to more nicotine.

A recent increase in voluntary reports may signal a potential safety issue. Since June 2018, the FDA observed a noticeable increase in reports of seizures.

Between 2010 and early 2019, there were a total of 35 reported cases of seizures mentioning the use of e-cigarettes. Since the program is voluntary, there may be more instances than have been reported.

Most of the self-reported data that the FDA has received does not contain any specific brand or sub-brand information about the e-cigarette. While detailed information is currently limited, the FDA is alerting the public to this important and potentially serious health issue.

The FDA is continuing to monitor the situation and encourages the public to report cases.

Helpful information for the report include the name of the manufacturer, brand name and serial number of the device or e-liquid, where the device or e-liquid was purchased, and how symptoms progressed.

Seizures result from sudden, abnormal electrical activity in the brain. If a person is having a seizure seek immediate medical help and call 911.
 

Copyright 2019 Nexstar Broadcasting, Inc. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.

StormTracker 6 Radar